Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 17, 2012, 1:53 PM EST for 7 counties in Kentucky. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2012, 1:53 PM EST (18:53 UTC)
- Expired
- Jan 17, 2012, 2:30 PM EST
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY, Powell County, KY, Rockcastle County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 2:00 PM EST | TSTM WND DMG | Ravenna, KY | TREES WERE REPORTED DOWN ALONG KY HIGHWAY 1645 BY KENTUCKY TRANSPORTATION CABINET. EVENT TIME IS ESTIMATED FROM RADAR IMAGERY. |
| Jan 17, 2:08 PM EST | TSTM WND DMG | 2 Nw Leighton, KY | TREES WERE REPORTED DOWN ALONG KY HIGHWAY 851 BY KENTUCKY TRANSPORTATION CABINET. EVENT TIME IS ESTIMATED FROM RADAR IMAGERY. |
| Jan 17, 2:25 PM EST | TSTM WND DMG | 5 Nnw Mckee, KY | TREE DOWN ON HIGHWAY 3446. |
| Jan 17, 2:40 PM EST | TSTM WND DMG | 3 Sw Beattyville, KY | TREE BLOWN DOWN ON TINCHER HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 818 m²/s²
- 0-3 km storm-relative helicity
- 844 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS53 KJKL 171853
SVRJKL
KYC065-109-129-189-197-203-237-171930-
/O.NEW.KJKL.SV.W.0004.120117T1853Z-120117T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
153 PM EST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME NORTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL
KENTUCKY...
WEST CENTRAL WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 230 PM EST
* AT 151 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BEREA...AND MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
IRVINE...BEATTYVILLE...SHIRLEY...KERBY KNOB...HISEL...LOCUST
BRANCH...BLACKBURN...WINSTON...KINGS STATION...ALCORN...BRAZIL...
JINKS...RICE STATION...WITT...SANDHILL...SAND SPRINGS...BLANTON
FLATS...FOXTOWN...WEEDON AND WISEMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3752 8426 3753 8420 3756 8417 3757 8410
3764 8413 3767 8410 3772 8410 3774 8393
3775 8364 3744 8369 3745 8386 3753 8427
3753 8435 3754 8434
TIME...MOT...LOC 1853Z 266DEG 49KT 3760 8418
WIND...60MPH
$$
SHALLENBERGER1 follow-up statement
242
WWUS53 KJKL 171909
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
209 PM EST TUE JAN 17 2012
KYC065-109-129-189-197-203-237-171930-
/O.CON.KJKL.SV.W.0004.000000T0000Z-120117T1930Z/
JACKSON KY-OWSLEY KY-POWELL KY-ROCKCASTLE KY-WOLFE KY-LEE KY-
ESTILL KY-
209 PM EST TUE JAN 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ESTILL...
LEE...WEST CENTRAL WOLFE...EXTREME NORTH CENTRAL ROCKCASTLE...EXTREME
SOUTHEASTERN POWELL...NORTHWESTERN OWSLEY AND NORTHERN JACKSON
COUNTIES UNTIL 230 PM EST...
AT 204 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR JINKS...OR 6 MILES SOUTH OF
IRVINE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...LEIGHTON...PITTS...PRYSE...TEXOLA...SHADE...EVELYN...
FITCHBURG...EARNESTVILLE...WILD DOG...BANFORD...CRYSTAL...
COBHILL...PINNACLE...WILLOW SHOALS...YELLOW ROCK...DELVINTA...
CRESSMONT...OLD LANDING AND VINCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3752 8426 3753 8420 3756 8417 3757 8410
3764 8413 3767 8410 3772 8410 3774 8393
3775 8364 3744 8369 3745 8386 3753 8427
3753 8435 3754 8434
TIME...MOT...LOC 1909Z 266DEG 49KT 3761 8390
WIND...HAIL 60MPH <.50IN
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 12:37 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 17, 12:37 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1237 PM EST TUE JAN 17 2012 .SHORT TERM.../THE REST OF TODAY/ CURRENT SYNOPTIC SET UP AS OF 15Z THIS MORNING HAS THE COLD FRONT STILL PLACE FROM A LINE FROM NORTHEAST IN SOUTHWEST ALONG THE OHIO RIVER AND INTO EXTREME SOUTHEASTERN MO. SOUTHWEST WIND GUSTS ACROSS THE AREA HAVE BEEN IN THE UPPER 30S WITH SUSTAINED IN THE 20S. THE LL JET IS STILL TRACKING THROUGH THE AREA AND MODEL SOUNDINGS SUGGEST THAT THE AREA COULD STILL SEE SOME LAKE WIND CRITERIA GUSTS SO ISSUED A LAKE WIND TILL 10PM. FROPA SEEMS TO BE AROUND 00Z AND WILL LIKELY GET A FEW GOOD GUSTS SO CANXING IT BY 10PM SEEMS LIKE A GOOD TIMING. WATER VAPOR SHOT SHOWS A GOOD BIT OF DRY AIR STREAMING NORTHEAST INTO THE AREA. BECAUSE OF THIS....SHOWER ACTIVITY IN THE WARM SECTOR HAS BEEN SPOTTY AT BEST SO WENT WITH AERIAL ON THE FORECAST WITH A LOW POP AREA THROUGH 18Z UNTIL THE THE MAIN AREA OF PRECIP JUST AHEAD OF THE FRONT TO THE NORTHWEST MOVES THROUGH. WILL HAVE TO KEEP AN EYE ON THE LINE OF STORMS TO THE NORTHWEST. CLOUD COVER LOOKS EXTENSIVE ENOUGH THAT NO BREAKS ARE POSSIBLE BUT THE WAA FORECASTED TODAY MAY LEAVE EAST KY ENVIRONMENT JUST SUSTAINABLE FOR THOSE STORMS TO MAINTAIN SOME STRENGTH WHILE MOVING THROUGH. SO ADJUSTED POPS FOR THIS...ISSUED THE NPW...AND THE ZONES ARE SENT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY/ EARLY THIS MORNING A RATHER ZONAL PATTERN WAS IN PLACE ACROSS THE CONUS WITH A BIT OF RIDGING EXTENDING FROM THE GULF OF MEXICO NORTH INTO THE SOUTHEASTERN STATES. A COUPLE OF EMBEDDED SHORTWAVES WERE MOVING EAST IN THE ZONAL FLOW...ONE WAS APPROACHING THE MID MS VALLEY AND OH VALLEY REGIONS WHILE ANOTHER MORE POTENT ONE WAS UPSTREAM MOVING FROM THE NORTHERN PLAINS INTO THE UPPER MS VALLEY REGION. AT THE SFC HIGH PRESSURE WAS CENTERED NEAR BERMUDA. MEANWHILE A PART SFC LOW WAS OVER QUEBEC WITH A FRONTAL ZONE EXTENDING SOUTH SOUTHWEST INTO THE CENTRAL GREAT LAKES TO SFC LOW PRESSURE OVER NORTHERN IL. THE FRONTAL ZONE THEN CONTINUED SOUTHEAST INTO THE NORTHERN PLAINS. A FEW SHOWERS AND SPRINKLES AND EVEN A COUPLE OF THUNDERSTORMS CONTINUE WORKING EAST NORTHEAST ACROSS SOUTH CENTRAL AND EASTERN KY EARLY THIS MORNING IN THE WARM SECTOR. TEMPERATURES WERE VERY MILD FOR MID JANUARY RANGING FROM THE UPPER 30S TO THE UPPER 40S ACROSS THE HEIGHT TERRAIN ABOVE 2000 FEET TO THE 50S ELSEWHERE. THESE READINGS ARE ON THE ORDER OF 10 OR MORE DEGREES F ABOVE NORMAL HIGHS FOR THIS TIME OF YEAR. CONVECTION REMAINED A BIT MORE ORGANIZED OVER IN SOUTH INTO WESTERN AND WEST CENTRAL TN IN ADVANCE OF AN APPROACHING SHORTWAVE WHILE CLOSER TO THE SFC LOW OVER NORTHERN IL AND THE COLD FRONT EXTENDING SOUTH ACROSS MS AND INTO THE PLAINS RATHER STRONG CONVECTION BY JANUARY STANDARDS HAS DEVELOPED OVERNIGHT. THE SFC LOW NOW OVER NORTHERN IL IS EXPECTED TO TRACK TO NEAR TORONTO ONTARIO BY EARLY THIS EVENING...TRACKING ACROSS THE ST LAWRENCE VALLEY TONIGHT AND REACH THE CANADIAN MARITIMES ON WED. THE MORE SOUTHERN SHORTWAVE IS EXPECTED TO CROSS THE AREA AROUND OR SHORTLY AFTER DAWN WITH THE STRONGER SHORTWAVE TRACKING INTO THE GREAT LAKES THIS AFTERNOON AND REACHING THE MARITIMES BY WED AFTERNOON. HOWEVER...THE COLD FRONT TRAILING SOUTH FROM THE SFC LOW IS EXPECTED TO ENTER THE COMMONWEALTH THIS MORNING AND CROSS EASTERN KY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME WARM ADVECTION IS EXPECTED IN ADVANCE OF THE FRONT...WITH TEMPERATURES POSSIBLY REACHING NEAR 60 DEGREES DURING THE AFTERNOON...BUT AT THE SAME TIME CLOUD COVER WILL REMAIN RATHER EXTENSIVE. UPSTREAM CONVECTION INCLUDING THUNDER NOW AND PROJECTED WEAK INSTABILITY TODAY...ESPECIALLY JUST IN ADVANCE OF THE FRONT ARGUE FOR AT LEAST ISOLATED THUNDER BEING MENTIONED TODAY. WINDS ALOFT ARE EXPECTED TO REMAIN STRONG TODAY AND IT IS CONCEIVABLE THAT THE STRONGEST THUNDERSTORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH. THE LATEST SPC DAY ONE OUTLOOK KEEPS THE REGION IN GENERAL THUNDER OUTLOOK FOR TODAY WITH A 5 PERCENT PROBABILITY FOR WIND GUSTS GREATER THAN OR EQUAL TO 50KT EXTENDING INTO LOCATIONS GENERALLY ALONG AND WEST OF THE I 75 CORRIDOR. ALTHOUGH WE HAVE CARRIED NEAR 100 PERCENT POPS FOR TODAY...CHANCES APPEAR BEST EARLY ON THROUGH ABOUT 15Z WITH THE SHORTWAVE PASSING BY. THERE COULD BE A LULL FROM LATE MORNING THROUGH EARLY AFTERNOON...THEN CONVECTION IN ADVANCE OF THE COLD FRONT SHOULD MOVE INTO THE REGION OR DEVELOP...EXITING THE REGION BY EARLY IN THE EVENING. GIVEN THE RATHER STRONG WIND FIELDS ALOFT WIND GUSTS TODAY COULD GUST AS HIGH AS 30 AND 35 MPH DURING THE DAY TODAY AND BRIEF GUST STRONGER THAN THAT IS POSSIBLE IN ANY STRONGER THUNDERSTORMS. WITH THIS IN MIND HAVE INCLUDED A GUSTY WIND ATTRIBUTE TO THE ISOLATED THUNDERSTORMS IN THE WX GRIDS AND PLAN TO INCLUDE THIS IN THE ZFP AND HWO. TONIGHT...COLDER AIR WILL MOVE IN BEHIND THE FRONT...BUT DEEPER MOISTURE WILL ALSO BE DEPARTING FROM THE REGION. MODEL GENERALLY HAVE SHALLOW MOISTURE REMAINING IN TEMPS BETWEEN -5C AND -12C WHICH SHOULD BE SUFFICIENT FOR A FEW FLURRIES OR LIGHT SNOW SHOWERS TO MIX IN BEHIND THE FRONT AS LOW LEVEL WINDS BECOME INCREASINGLY UPSLOPE. HOWEVER...DUE TO THE VERY LIMITED MOISTURE THIS SHOULD NOT AMOUNT TO MUCH WITH AT MOST A DUSTING FROM THIS ON THE RIDGES OF SOUTHEASTERN KY BY DAWN ON WED. THE SHALLOW LOW LEVEL MOISTURE WILL LINGER INTO WED SO REMAINING STRATOCU AND WEAK NW UPSLOPE FLOW SHOULD BE SUFFICIENT TO SQUEEZE OUT A FEW FLURRIES IN LOCATIONS GENERALLY EAST OF INTERSTATE 75. AS FOR TEMPS...MAX TEMPS TODAY SHOULD AVERAGE ABOUT 15 DEGREES F ABOVE NORMAL. COLD ADVECTION WILL LEAD TO MIN T CLOSER TO NORMAL FOR MID JANUARY BY DAWN ON WED. BEHIND THE FRONT ON WED...THE AIRMASS IS EXPECTED TO LEAD TO 8H TEMPS OF -8C TO -11C...WHICH SHOULD YIELD MAX T IN THE MID AND UPPER 30S ON AVERAGE...OR 5 TO 10 DEGREES BELOW NORMAL. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/ OVERALL...THE EXTENDED PART OF THE FORECAST WILL SEE ANOTHER LONG PERIOD OF SOMEWHAT MILD WEATHER. THIS IS SUPPORTED BY THE NAO TURNING BACK POSITIVE ONCE AGAIN. HOWEVER...WITH THAT SAID...MAY STILL BE ENOUGH COLD AIR AROUND EARLY IN THE PERIOD TO PERHAPS LEAD TO SOME MIXED PRECIPITATION ISSUES THURSDAY AND THURSDAY NIGHT. OTHERWISE...THE PRIMARY PRECIPITATION TYPE FROM FRIDAY ONWARD WILL BE RAIN AS THE MILD WEATHER STRENGTHENS OVER THE AREA. MODELS ARE ALL IN FAIRLY GOOD AGREEMENT INTO THE UPCOMING WEEKEND WITH A VERY PROGRESSIVE PATTERN SETTING UP (MUCH LIKE WE HAVE SEEN THIS WINTER). THIS WILL YIELD SEVERAL PERIODS OF UNSETTLED WEATHER INTO EARLY NEXT WEEK. AS FOR THE FORECAST ITSELF...INITIAL CONCERNS SURROUND THURSDAY AND THURSDAY NIGHT AS A FAST MOVING ALBERTA CLIPPER PUSHES EAST ACROSS THE GREAT LAKES...DRAGGING A WEAK WARM FRONT ACROSS THE AREA ON THURSDAY. AT THIS POINT...MOISTURE IS FAIRLY ELEVATED (ABOVE 10KFT)...BUT WOULD NOT BE SURPRISE TO SEE SOME FLURRIES OR SPRINKLES. DAYTIME HIGHS MAY BE TEMPERED BY ANY CLOUD COVER...AND THIS COULD SUPPORT FLURRIES THROUGHOUT THE DAY. BY THURSDAY NIGHT...THE CLIPPER SYSTEM WILL SEND A COLD FRONT SOUTH ACROSS THE AREA...PROVIDING A BETTER SHOT OF OMEGA AND PROVIDING A SLIGHTLY BETTER CHANCE FOR SOME RAIN OR SNOW SHOWERS. AT THIS POINT...THE PRECIPITATION SHOULD BE BRIEF AND QUICK HITTING...AND WITH TEMPERATURES HOLDING IN THE 30S THROUGH THE EVENING...NOT REALLY EXPECTING ANY SNOW ACCUMULATION PRESENTLY...BUT IT CANNOT BE RULED OUT YET. AS THE DEEPER MOISTURE PEELS OUT OVERNIGHT...SOME SHALLOW MOISTURE WILL REMAIN ACROSS THE EAST AND SOUTHEAST...WHICH MAY SUPPORT A PERIOD OF DRIZZLE. WITH LOWS EXPECTED TO DIP JUST UNDER FREEZING...THE POSSIBILITIES OF FREEZING DRIZZLE WOULD EXIST. THIS PERIOD OF DRIZZLE SHOULD END CLOSE TO DAYBREAK...SETTING UP A QUIET START TO FRIDAY...ALTHOUGH ANY FREEZING DRIZZLE OR SNOW SHOWERS THURSDAY NIGHT COULD LEAD TO A FEW SLICK SPOTS EARLY IN THE MORNING. BY FRIDAY AFTERNOON AND ESPECIALLY FRIDAY NIGHT...ISENTROPIC ASCENT WILL RAMP UP AS A SHORTWAVE PUSHES EAST ACROSS THE CENTRAL PLAINS. THIS WILL ALLOW MILD WEATHER TO FLOOD INTO THE OHIO RIVER VALLEY WITH ISENTROPIC ASCENT LEADING TO THE DEVELOPMENT OF RAIN...WHICH WILL LIKELY PERSIST INTO SATURDAY MORNING. A BIT MORE UNCERTAINTY PRESENTS ITSELF THROUGH THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK AS TO WHEN THE NEXT CHANCE OF RAIN MIGHT ARRIVE. THE 12Z ECMWF HAD ANOTHER SYSTEM ARRIVING ON MONDAY...BUT THE 00Z ECMWF HAS BACKED OFF THIS SYSTEM AND IS NOW DRY FOR THIS PERIOD. STILL WARRANTS A CHANCE FOR RAIN...BUT THIS PERIOD REMAINS VERY LOW CONFIDENCE. PRIOR TO ANY SYSTEM EARLY NEXT WEEK THE REST OF THE WEEKEND IS SHAPING UP DRY AND MILD. && .AVIATION.../18Z TO 18Z/...UPDATED A STRONG FRONTAL SYSTEM STRETCHING FROM NE TO SW IS APPROACHING FROM THE WEST. THIS FRONT HAS PRODUCED SEVERE THUNDERSTORMS AND TORNADOES IN CENTRAL KENTUCKY AND SOUTHERN INDIANA...SO ANY STORMS ENCOUNTERED SHOULD BE CONSIDERED POTENTIALLY VERY DANGEROUS. WINDS AT 5K FEET ARE AROUND 50 KTS. WHEN THE FRONT PASSES...IT WILL PROVIDE A SURFACE TO BE ABLE TO TRANSLATE SOME OF THE HIGHER MOMENTUM WINDS DOWN TO THE SURFACE. ATTM...CEILINGS ARE GENERALLY MVFR AT THE TAF STATIONS. THERE MAY BE SOME TEMPO IFR CIGS NEAR THE STRONGER THUNDERSTORMS...HOWEVER THE POTENTIAL FOR LLWS IN AND NEAR THE THUNDERSTORMS IS GOING TO BE THE BIGGEST HAZARD. THERE MAY BE SOME SHOWERS BEHIND THE FRONT FOR A FEW HOURS...HOWEVER EXPECTING MOSTLY MVFR WITH SOME TEMPO IFR ALSO POSSIBLE. THE FRONT SHOULD ENTER FLEMING COUNTY AROUND 18Z AND MOVE ACROSS EASTERN KENTUCKY BY AROUND 02Z. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...JP/SHALLENBERGER LONG TERM.... AVIATION...KAS
Hazardous weather outlook, Jan 17, 9:33 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 933 AM EST TUE JAN 17 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181745- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 933 AM EST TUE JAN 17 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. GUSTY WINDS EXCEEDING 50 MPH ARE POSSIBLE IN THE STRONGEST STORMS...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THROUGH THIS EVENING...WIND GUSTS UP TO 35 MPH ARE POSSIBLE... THOUGH EXPOSED RIDGETOPS NEAR THE VA BORDER COULD EXPERIENCE GUSTS AS HIGH AS 40 MPH. ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE LATE TONIGHT IN LOCATIONS SOUTH OF INTERSTATE 64 AND EAST OF INTERSTATE 75. NO SNOW ACCUMULATION IS EXPECTED FROM THIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED SNOW SHOWERS ARE POSSIBLE EARLY ON WEDNESDAY MORNING NEAR THE VA BORDER. THERE IS A SLIGHT CHANCE OF SNOW SHOWERS LATE THURSDAY AFTERNOON AND THURSDAY EVENING. PATCHY FREEZING DRIZZLE IS POSSIBLE LATE THURSDAY NIGHT EAST OF A LINE FROM MOREHEAD...THROUGH JACKSON...TO MIDDLESBORO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/JJ
In the hours before
Special weather statement, Jan 17, 12:30 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1230 PM EST TUE JAN 17 2012 KYZ044-050>052-171815- MONTGOMERY-ROWAN-BATH-FLEMING- 1230 PM EST TUE JAN 17 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 PM EST TUESDAY AFTERNOON... MONTGOMERY... ROWAN... BATH AND FLEMING. AT 1229 PM EST...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 16 MILES WEST OF FLEMINGSBURG TO PARIS TO LEXINGTON-FAYETTE...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 1235 PM EST...NEPTON AROUND 1240 PM EST...TILTON AROUND 1245 PM EST...MOUNT CARMEL AROUND 1250 PM EST...WALLINGFORD AROUND 1255 PM EST. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jan 17, 1:28 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 128 PM EST TUE JAN 17 2012 KYZ051-052-060-104-106-171915- MENIFEE-ROWAN-BATH-ELLIOTT-MORGAN- 128 PM EST TUE JAN 17 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 215 PM EST TUESDAY AFTERNOON... NORTHEASTERN MENIFEE... NORTHERN MORGAN... EASTERN ROWAN... EXTREME SOUTHEASTERN BATH AND ELLIOTT. AT 128 PM EST...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF MOREHEAD TO 8 MILES SOUTHEAST OF MOREHEAD TO 8 MILES EAST OF FRENCHBURG...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZAG AROUND 135 PM EST...STARK AROUND 140 PM EST...ELKFORK AROUND 145 PM EST...MOON AROUND 150 PM EST...RELIEF AROUND 155 PM EST. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:34 AM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 11 hr |
| Jan 17, 12:59 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Rowan and 1 more | 33 min |
| Jan 17, 1:36 PM EST | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Morgan, Owsley and 2 more | 39 min |
| Jan 17, 1:45 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 30 min |
| Jan 17, 2:22 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Morgan, Wolfe | 23 min |
| Jan 17, 2:27 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 33 min |
| Jan 17, 2:46 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley | 29 min |
| Jan 17, 3:03 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 42 min |
| Jan 17, 3:10 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Magoffin, Pike | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.